advertisement
Question
Posted by: Staffie | 2010-04-18

Hives after Rabies vac

Hello
My 2 year old staffie had her annual rabies innoculation yesterday. She''s been fine but today has suddenly developed what look like hives all over her face and head. Could these be a reaction? She does suffer from allergies in general and does take doses of cortisone for skin allergies. Is this reaction dangerous?
Thx

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberVet

Dear Staffie

Unlikely to be the vaccination, possibly a bee or insect sting.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Susan | 2010-04-18

Yes it is definitely a reaction, I had the same problem with my Dacshund. Give your staffie 1 Allergex every six hours. Mine developed hives at 3am in the morning, luckily I had some Allergex that only seem to work for 2hrs, the next morning I took him to the vet for a cortizone injection, R250 and 5hrs later the hives were back. I called the vet again and was informed that a cortizone injection can only be given once daily and that I should carry on with either Allergex or Celestamine ( a bit stronger, but only available as prescription). I kept on feeding him an Allergex everytime I spotted the hives returning and within 48hrs it passed.

Reply to Susan
Posted by: Cybervet | 2010-04-18

Dear Staffie

Unlikely to be the vaccination, possibly a bee or insect sting.

Reply to Cybervet

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement